Nevada, 2004Flash Flood in Nevada, August 14, 2004
August 14, 2004 · NWS REV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Aug 14, 1:30 PM PST, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 14, 1:30 PM PST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
230 PM PDT SAT AUG 14 2004
.SHORT TERM...
STRONG RIDGE STILL OVER THE WRN CONUS WITH A DEEP UPPER LOW OFF THE
BRITISH COLUMBIA COAST. MODELS INITIALIZED WELL WITH THE PLACEMENT
OF THESE FEATURES. A WEAK SHORTWAVE MOVED THROUGH NORTHERN NEVADA
THIS MORNING AND BROUGHT DRY AIR INTO THE REGION. THIS SHOWED UP
WELL ON WATER VAPOR IMAGERY. THIS DRY AIR AND SUBSIDENCE HELPED TO
LIMIT CONVECTION ACROSS THE REGION THIS MORNING. THUNDERSTORMS NOW
STARTING TO DEVELOP OVER NORTHEAST CALIFORNIA. CONVECTION SHOULD
WEAKEN THIS EVENING WITH LOSS OF HEATING...SIMILAR TO YESTERDAYS
SCENARIO. MAIN CONCERN IS STILL ANY HEAVY RAINFALL THAT WOULD FALL
OVER THE WATERFALL FIRE BURN AREA NEAR CARSON CITY. UPPER LEVEL
WESTERLY WINDS ARE STARTING TO KICK IN SIMILAR TO YESTERDAY SO THIS
SHOULD HELP KEEP CONVECTION EAST OF THE BURN AREA.
ANOTHER VORT MAX IS PROGGED TO MOVE THROUGH NEVADA ON SUNDAY. WITH
MOISTURE IN PLACE SCATTERED TSRA AGAIN POSSIBLE SUNDAY AFTERNOON AND
EVENING. THE UPPER LOW THAT MOVES THROUGH NEVADA ON SUNDAY WILL
SLOWLY MOVE THROUGH THE EASTERN GREAT BASIN MONDAY AND TUESDAY. AS
THE RIDGE BUILDS OVER THE KREV CWFA EARLY IN THE WEEK TEMPERATURES
WILL REMAIN NEAR NORMAL FOR MID-AUGUST. WILL CONTINUE WITH A SLIGHT
CHANCE OF TSRA MONDAY AND TUESDAY. OHARA
.LONG TERM...WEDNESDAY THROUGH SATURDAY...
UPPER RIDGE IS STILL FORECAST OVR GREAT BASIN DURING PD. NEW MODEL
RUN HAS LESS ENERGY THROUGH THE NORTH SO WILL LIKELY SEE MORE OF A
PERSISTANCE PATTERN. SOUTHWEST FLOW NOT STRONG ENOUGH TO REALLY PUSH
MOISTURE OUT SO WILL CONTINUE TO SEE ISOLATED AFTERNOON CONVECTION.
TEMPS ALSO WILL STAY ABOVE NORMALS.
&&
.REV WATCHES/WARNINGS/ADVISORIES...
.NV...FLASH FLOOD WATCH FOR THE WATERFALL FIRE AREA AND CARSON
CITY...NVZ002-NVZ003...FROM 12 PM TO 7 PM SATURDAY.
.CA...NONE.
&&Hazardous weather outlook, Aug 14, 5:48 AM PST, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
648 AM PDT SAT AUG 14 2004
CAZ070>073-NVZ001>005-141600-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN-
EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
MINERAL AND SOUTHERN LYON COUNTIES-MONO-NORTHERN WASHOE COUNTY-
SURPRISE VALLEY CALIFORNIA-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
648 AM PDT SAT AUG 14 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN
SIERRA...AND NORTHEASTERN CALIFORNIA..
.DAY ONE...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flash Flood, Storey
- When
- August 14, 6:00 PM PST to 6:55 PM PST
- Where
- Storey County, North Central Portion
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 39.447, -119.529 (the zone’s center; the record gives no point)
As a result of heavy rainfall, a total of 6 inches of water covered part of Interstate 80 three miles ENE of Patrick. The Tracy Clark exit was impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane and Tornadoes in North Carolina, August 14, 2004$9.8 million · F1 · 29 events
- Hurricane in North Carolina, August 14, 20043 injured · $13 million · 5 events
- Hurricane in South Carolina, August 14, 20043 injured · $6.5 million · 2 events
- Tornadoes and Flash Flooding in California, August 14, 20041 injured · $5.5 million · F0 · 7 events
- Flash Flooding and Hail in Texas, August 14, 2004$50,000 · 0.88 in hail · 3 events
- Lightning Strike in Florida, August 14, 20044 injured · 1 event
- Tornado and Flash Flooding in New Mexico, August 14, 2004F0 · 7 events
- Tropical Storm in North Carolina, August 14, 20046 events
- Hail in Colorado, August 14, 20041.75 in hail · 6 events
- Hail in Colorado, August 14, 20041.75 in hail · 5 events
- Flash Flooding and Hail in Texas, August 14 to 15, 20041.75 in hail · 4 events
- Tornadoes and Flash Flood in South Carolina, August 14, 2004F0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432065.